New Mexico, 2004

Hail in New Mexico, June 5, 2004

June 5, 2004 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 5, 2:00 PM MST, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 5, 2:00 PM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 5 2004

.DISCUSSION...THE 500 MB RIDGE WILL CONTINUE OVER THE SW US UNTIL
EARLY NEXT WEEK WITH THE STEERING FLOW FOR CONVECTION MAINLY OUT OF
THE WEST AND NORTHWEST. A BACK DOOR COLD FRONT AND AN ATTENDENT LINE
OF THUNDERSTORMS THAT PENETRADED THE NORTHEAST LATE THIS AFTERNOON
WILL CONTINUE TO MARCH TOWARD THE SOUTHEAST THIS EVENING...WITH
ISOLATED ACTIVITY LINGERING AFTER MIDNIGHT ACROSS THE FAR EASTERN
PLAINS. SOME OF THE EARLY EVENING STORMS COULD TURN SEVERE ON THE
PLAINS...SO SPC ISSUED SEVERE THUNDERSTORM WATCH NUMBER 400 UNTIL
800 PM FOR ROOSEVELT...CURRY...QUAY...HARDING...EASTERN SAN MIGUEL
AND SOUTHEASTERN UNION COUNTIES. MODELS CONTINUE TO INDICATE THAT
THE COLD FRONT WILL PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN
TONIGHT...THOUGH WITH WEAKER RIO GRANDE VALLEY EAST WINDS AND
SHALLOWER MOISTURE THAN PREVIOUSLY EXPECTED. AT THIS TIME...THE
MOISTURE FLUX IN THE VALLEY LOOKS TOO SHALLOW TO PRODUCE SIGNIFICANT
CONVECTION WEST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY.
HOWEVER...ISOLATED SHOWERS AND STORMS SHOULD AGAIN OCCUR ALONG A
LINE FROM THE SANGRES TO THE SACS AND EASTWARD LATE SUNDAY AND
POSSIBLY INTO SUNDAY NIGHT. A FEW PATCHES OF EARLY MORNING LOW
CLOUDS COULD MOVE INTO THE EASTERN PLAINS FROM THE EAST NEAR SUNRISE
SUNDAY MORNING...BUT STILL NOT ENOUGH CONFIDENCE TO PAINT IN THE
GRIDS YET.

THE NEXT WORK WEEK WILL START QUITE WARM...WITH 90S ACROSS THE LOWER
ELEVATIONS...AS A WEAK LEE TROUGH ESTABLISHES IN THE EAST.  A DRY
LINE WILL ALSO SET UP IN THE EAST WITH A SLIGHT CHANCE OF LATE DAY
SHOWERS AND THUNDERSTORMS FAVORING THE SOUTHEAST LATE MONDAY. BY
TUESDAY...THE WEATHER SHOULD REMAIN DRY AREAWIDE AS SW FLOW KICKS IN
AT ALL LEVELS IN ADVANCE OF AN UPPER TROUGH APPROACHING FROM THE NW.
TUESDAY NIGHT INTO WED THIS TROUGH COULD PULL UP ENOUGH MOISTURE FROM
THE S FOR THUNDER ACROSS THE W/SW MTNS. ALSO LATE WED...A THERMAL
TROUGH ALOFT WILL SWEEP THE N MTNS...POSSIBLY TRIGGERING SOME
THUNDERSTORMS WITH LITTLE IF ANY RAIN. DRY LINE ACTIVITY MAY ALSO
FLARE UP IN THE EAST LATE WED. ADDITIONALLY...THE UPPER TROUGH WILL
MOVE ACROSS THE AREA AROUND MID WEEK BEARING BREEZY CONDITIONS
AREAWIDE AND WINDY CONDITIONS FOR PORTIONS OF THE NORTH. DLC

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/091 053/090 052 44000
GALLUP.................... 044/088 046/087 045 44000
GRANTS.................... 045/088 046/088 046 44000
GLENWOOD.................. 052/095 052/094 052 44000
CHAMA..................... 038/077 041/078 041 44000
LOS ALAMOS................ 048/082 052/084 052 44000
RED RIVER................. 038/072 042/075 043 44111
TAOS...................... 043/083 047/085 048 44000
SANTA FE.................. 048/084 052/085 051 44000
SANTA FE AIRPORT.......... 050/086 053/088 052 44000
ESPANOLA.................. 050/088 050/090 049 44000
ALBUQUERQUE HEIGHTS....... 062/090 064/093 063 44000
ALBUQUERQUE VALLEY........ 056/093 058/096 057 44000
ALBUQUERQUE FOOTHILLS..... 059/087 061/089 061 44000
ALBUQUERQUE WEST MESA..... 061/092 062/095 061 44000
SOCORRO................... 058/094 059/096 059 44000
SANDIA PARK/CEDAR CREST... 052/084 057/086 056 44000
MORIARTY/ESTANCIA......... 048/087 051/088 051 44000
CARRIZOZO................. 055/090 055/093 056 44000
RUIDOSO................... 053/081 053/085 055 44021
RATON..................... 045/084 048/088 050 44222
LAS VEGAS................. 047/082 051/087 052 44111
ROY....................... 049/084 054/088 055 44522
CLAYTON................... 054/086 059/092 060 44522
SANTA ROSA................ 055/091 059/093 059 44222
TUCUMCARI................. 059/091 064/094 064 44522
FORT SUMNER............... 058/090 061/094 062 44522
CLOVIS.................... 060/088 062/093 063 44522
PORTALES.................. 060/089 062/094 063 44522
ROSWELL................... 062/092 065/096 065 44222
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44
Hazardous weather outlook, Jun 5, 5:00 AM MST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 5 2004

NMZ001>021-026-061200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

A SLIGHT RISK OF SEVERE WEATHER IS POSSIBLE ACROSS THE EASTERN
PLAINS. THIS AREA WILL GENERALLY BE ALONG AND EAST OF A LINE THAT
EXTENDS FROM RATON TO FORT SUMNER TO EAST OF ROSWELL. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREAT FROM THUNDERSTORMS THAT DEVELOP
TODAY.

.DAYS TWO THROUGH SEVEN...

A SLIGHT RISK OF SEVERE WEATHER IS POSSIBLE ACROSS THE NORTHEAST
PLAINS SUNDAY AFTERNOON. THIS AREA WILL GENERALLY BE ALONG AND
NORTHEAST OF A LINE THAT EXTENDS FROM RATON TO TUCUMCARI. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN THREAT FROM THUNDERSTORMS THAT
DEVELOP TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON ACROSS THE EASTERN
PLAINS AND ACROSS THE NORTHEAST PLAINS SUNDAY AFTERNOON.

16

In the hours before

Local storm report, Jun 5, 3:18 PM MST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT SAT JUN 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             20 NE ROY               36.15N 103.94W
06/05/2004  0.88 INCH        HARDING            NM   PUBLIC

&&

AWIPSUSR
Local storm report, Jun 5, 3:21 PM MST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT SAT JUN 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     CLAYTON                 36.45N 103.18W
06/05/2004                   UNION              NM   LAW ENFORCEMENT

            TREE BLOWN OVER ONTO ROOF OF HOUSE

&&

AWIPSUSR
Special weather statement, Jun 5, 5:47 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
647 PM MDT SAT JUN 5 2004

NMZ004>007-011-012-060100-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR
NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO
MOUNTAINS-
647 PM MDT SAT JUN 5 2004

...SEVERE THUNDERSTORM WATCH 400 NO LONGER IN EFFECT...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR
UNION...HARDING...AND SAN MIGUEL COUNTIES.

NMZ013-020-021-060200-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
647 PM MDT SAT JUN 5 2004

...SEVERE THUNDERSTORM WATCH 400 REMAINS IN EFFECT...

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CURRY...QUAY...AND
ROOSEVELT COUNTIES UNTIL 800 PM MDT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Curry

When
June 5, 6:50 PM MST
Where
Curry County, Clovis
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.400, -103.200

Hail, Curry

When
June 5, 7:05 PM MST to 7:10 PM MST
Where
Curry County, Clovis
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.400, -103.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408347, 5408223.